Alert archive / South Dakota / Winter Storm Warnings in 2016

Winter Storm Warning 2, NWS Aberdeen, SD

December 10, 20166 counties in South Dakota

NWS Aberdeen, SD issued this winter storm warning at Dec 10, 2016, 10:45 PM CST for 6 counties in South Dakota. It was in force for 8 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 10, 2016, 10:45 PM CST (04:45 UTC)
Expired
Dec 11, 2016, 7:10 AM CST
In force
8 hr
Issued by
NWS Aberdeen, SD

Counties Clark County, SD, Codington County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Spink County, SD

The radar

The Aberdeen radar (KABR), 106 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 10, 11:35 PM CSTSNOW 4.5Milbank, SDESTIMATED 4 TO 5 INCHES OF SNOW. STILL SNOWING.
Dec 11, 1:45 AM CSTSNOW 5Watertown, SDSOCIAL MEDIA REPORT.
Dec 11, 5:53 AM CSTSNOW 6.51 E Watertown, SDASOS STATION WATERTOWN MUNI AP /ATY/.
Dec 11, 6:00 AM CSTHEAVY SNOW 6Clark, SD.
Dec 11, 7:00 AM CSTSNOW 7Turton, SDCOCORAHS STATION TURTON /SD-SP-6/.
Dec 11, 7:00 AM CSTHEAVY SNOW 7Turton, SD.
Dec 11, 7:00 AM CSTSNOW 7Turton, SDCO-OP OBSERVER STATION TURTON /TURS2/.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 4.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2016-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2016-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

554 
WWUS43 KABR 110445
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1045 PM CST SAT DEC 10 2016

...SNOW TO CONTINUE INTO SUNDAY MORNING...

SDZ018-111245-
/O.UPG.KABR.WW.Y.0014.000000T0000Z-161211T1200Z/
/O.NEW.KABR.WS.W.0002.161211T0445Z-161211T1500Z/
SPINK-
INCLUDING THE CITY OF...REDFIELD
1045 PM CST SAT DEC 10 2016

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 9 AM CST
SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...EXPECT SNOW TO CONTINUE...DIMINISHING BY MID-MORNING
  SUNDAY. 

* PRECIPITATION RATES...THE HEAVIEST SNOWFALL RATES WILL OCCUR
  BETWEEN 10 PM AND 6 AM SUNDAY.

* SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3
  INCHES ARE EXPECTED. STORM TOTAL SNOW ACCUMULATIONS OF 5 TO 7
  INCHES. 

* WINDS / VISIBILITIES...EAST WIND BECOMING NORTHEAST 10 TO 20 MPH
  WILL ONLY CREATE MINOR BLOWING SNOW IMPACTS.

* IMPACTS...PLAN ON DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE
CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

&&

$$

SDZ019-020-022-023-111245-
/O.UPG.KABR.WW.Y.0014.000000T0000Z-161211T1500Z/
/O.NEW.KABR.WS.W.0002.161211T0445Z-161211T1500Z/
CLARK-CODINGTON-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...CLARK...WATERTOWN...HAYTI...CLEAR LAKE
1045 PM CST SAT DEC 10 2016

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 9 AM CST
SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...EXPECT SNOW TO CONTINUE...DIMINISHING BY MID-MORNING
  SUNDAY.

* PRECIPITATION RATES...THE HEAVIEST SNOWFALL RATES WILL OCCUR
  BETWEEN 10 PM AND 6 AM SUNDAY.

* SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4
  INCHES ARE EXPECTED. STORM TOTAL SNOW ACCUMULATIONS OF 5 TO 9
  INCHES.

* WINDS / VISIBILITIES...EAST WIND BECOMING NORTHEAST 10 TO 20 MPH
  WILL ONLY CREATE MINOR BLOWING SNOW IMPACTS.

* IMPACTS...PLAN ON DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE
CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

&&

$$

SDZ006-111245-
/O.EXT.KABR.WW.Y.0014.000000T0000Z-161211T1500Z/
BROWN-
INCLUDING THE CITY OF...ABERDEEN
1045 PM CST SAT DEC 10 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM CST SUNDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST
SUNDAY. 

* TIMING...EXPECT SNOW TO CONTINUE...DIMINISHING BY MID-MORNING
  SUNDAY.

* SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3
  INCHES ARE EXPECTED. STORM TOTAL SNOW ACCUMULATIONS OF 3 TO 5.

* WINDS / VISIBILITIES...EAST WIND BECOMING NORTHEAST 10 TO 20 MPH
  WILL ONLY CREATE MINOR BLOWING SNOW IMPACTS. 

* IMPACTS...PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

&&

$$

SDZ004-005-009-010-016-017-034-036-037-111200-
/O.CON.KABR.WW.Y.0014.000000T0000Z-161211T1200Z/
CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-FAULK-SULLY-HYDE-HAND-
INCLUDING THE CITIES OF...HERREID...EUREKA...MOBRIDGE...IPSWICH...
GETTYSBURG...FAULKTON...ONIDA...HIGHMORE...MILLER
1045 PM CST SAT DEC 10 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SUNDAY...

* TIMING...EXPECT SNOW TO CONTINUE...DIMINISHING AROUND 6 AM 
  SUNDAY. 

* SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3
  INCHES ARE EXPECTED. STORM TOTAL SNOW ACCUMULATIONS OF 2 TO 5
  INCHES.

* WINDS / VISIBILITIES...EAST WIND BECOMING NORTHEAST 10 TO 20 MPH
  WILL ONLY CREATE MINOR BLOWING SNOW IMPACTS. 

* IMPACTS...PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

&&

$$

MNZ039-046-SDZ007-008-011-021-111245-
/O.CON.KABR.WW.Y.0014.000000T0000Z-161211T1500Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-GRANT-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...MILBANK
1045 PM CST SAT DEC 10 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SUNDAY...

* TIMING...EXPECT SNOW TO CONTINUE...DIMINISHING BY MID-MORNING
  SUNDAY.

* SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4
  INCHES ARE EXPECTED. STORM TOTAL SNOW ACCUMULATIONS OF 3 TO 6
  INCHES.

* WINDS / VISIBILITIES...EAST WIND BECOMING NORTHEAST 10 TO 20 MPH
  WILL ONLY CREATE MINOR BLOWING SNOW IMPACTS. 

* IMPACTS...PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

&&

$$
TMT
3 follow-up statements
322 
WWUS43 KABR 110541
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1141 PM CST SAT DEC 10 2016

...SNOW TO CONTINUE INTO SUNDAY MORNING...

SDZ021-111345-
/O.UPG.KABR.WW.Y.0014.000000T0000Z-161211T1500Z/
/O.EXA.KABR.WS.W.0002.000000T0000Z-161211T1500Z/
GRANT-
INCLUDING THE CITY OF...MILBANK
1141 PM CST SAT DEC 10 2016

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 9 AM CST
SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...EXPECT SNOW TO CONTINUE...DIMINISHING BY MID-MORNING 
  SUNDAY. 

* SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4 
  INCHES ARE EXPECTED. STORM TOTAL SNOW ACCUMULATIONS OF 5 TO 7 
  INCHES. 

* WINDS / VISIBILITIES...EAST WIND BECOMING NORTHEAST 10 TO 20 
  MPH WILL ONLY CREATE MINOR BLOWING SNOW IMPACTS. 

* IMPACTS...PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE
CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

&&

$$

SDZ018>020-022-023-111345-
/O.CON.KABR.WS.W.0002.000000T0000Z-161211T1500Z/
SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...REDFIELD...CLARK...WATERTOWN...HAYTI...
CLEAR LAKE
1141 PM CST SAT DEC 10 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

* TIMING...EXPECT SNOW TO CONTINUE...DIMINISHING BY MID-MORNING 
  SUNDAY. 

* PRECIPITATION RATES...THE HEAVIEST SNOWFALL RATES WILL OCCUR 
  BETWEEN 10 PM AND 6 AM SUNDAY. 

* SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 
  INCHES ARE EXPECTED. STORM TOTAL SNOW ACCUMULATIONS OF 5 TO 9 
  INCHES. 

* WINDS / VISIBILITIES...EAST WIND BECOMING NORTHEAST 10 TO 20 
  MPH WILL ONLY CREATE MINOR BLOWING SNOW IMPACTS. 

* IMPACTS...PLAN ON DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE
CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

&&

$$

SDZ004-005-009-010-016-017-034-036-037-111200-
/O.CON.KABR.WW.Y.0014.000000T0000Z-161211T1200Z/
CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-FAULK-SULLY-HYDE-HAND-
INCLUDING THE CITIES OF...HERREID...EUREKA...MOBRIDGE...IPSWICH...
GETTYSBURG...FAULKTON...ONIDA...HIGHMORE...MILLER
1141 PM CST SAT DEC 10 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SUNDAY...

* TIMING...EXPECT SNOW TO CONTINUE...DIMINISHING AROUND 6 AM 
  SUNDAY. 

* SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 
  INCHES ARE EXPECTED. STORM TOTAL SNOW ACCUMULATIONS OF 2 TO 5 
  INCHES. 

* WINDS / VISIBILITIES...EAST WIND BECOMING NORTHEAST 10 TO 20 
  MPH WILL ONLY CREATE MINOR BLOWING SNOW IMPACTS. 

* IMPACTS...PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

&&

$$

MNZ039-046-SDZ006>008-011-111345-
/O.CON.KABR.WW.Y.0014.000000T0000Z-161211T1500Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER
1141 PM CST SAT DEC 10 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SUNDAY...

* TIMING...EXPECT SNOW TO CONTINUE...DIMINISHING BY MID-MORNING 
  SUNDAY. 

* SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4 
  INCHES ARE EXPECTED. STORM TOTAL SNOW ACCUMULATIONS OF 3 TO 5 
  INCHES. 

* WINDS / VISIBILITIES...EAST WIND BECOMING NORTHEAST 10 TO 20 
  MPH WILL ONLY CREATE MINOR BLOWING SNOW IMPACTS. 

* IMPACTS...PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

&&

$$
TMT
652 
WWUS43 KABR 111057
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
457 AM CST SUN DEC 11 2016

SDZ004-005-009-010-016-017-034-036-037-111200-
/O.CAN.KABR.WW.Y.0014.000000T0000Z-161211T1200Z/
CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-FAULK-SULLY-HYDE-HAND-
INCLUDING THE CITIES OF...HERREID...EUREKA...MOBRIDGE...IPSWICH...
GETTYSBURG...FAULKTON...ONIDA...HIGHMORE...MILLER
457 AM CST SUN DEC 11 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

ALTHOUGH AREAS OF LIGHT SNOW OR FLURRIES ARE STILL POSSIBLE THIS
MORNING...MUCH OF THE ACCUMULATING SNOW IS NOW OVER.

$$

SDZ018>023-111500-
/O.CON.KABR.WS.W.0002.000000T0000Z-161211T1500Z/
SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...REDFIELD...CLARK...WATERTOWN...
MILBANK...HAYTI...CLEAR LAKE
457 AM CST SUN DEC 11 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* TIMING...LIGHT SNOW WILL CONTINUE THROUGH THE EARLY MORNING
  HOURS.

* SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS AROUND 1
  INCH. STORM TOTAL SNOW ACCUMULATIONS OF 5 TO 9 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE
CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

&&

$$

MNZ039-046-SDZ006>008-011-111500-
/O.CON.KABR.WW.Y.0014.000000T0000Z-161211T1500Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER
457 AM CST SUN DEC 11 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* TIMING...LIGHT SNOW WILL CONTINUE THROUGH THE EARLY MORNING
  HOURS.

* SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS AROUND 1
  INCH. STORM TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

&&

$$
TMT
194 
WWUS43 KABR 111310 
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
710 AM CST SUN DEC 11 2016


SDZ018>023-111415-
/O.CAN.KABR.WS.W.0002.000000T0000Z-161211T1500Z/
SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...REDFIELD...CLARK...WATERTOWN...
MILBANK...HAYTI...CLEAR LAKE
710 AM CST SUN DEC 11 2016

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER
STORM WARNING. 

THE WAVE OF SNOW THAT WAS PROMPTING THE WARNING HAS EXITED THE
REGION. SOME LIGHT SNOW IS STILL POSSIBLE THIS MORNING BUT LITTLE
TO NO ADDITIONAL ACCUMULATION IS EXPECTED.


$$

MNZ039-046-SDZ006>008-011-111415-
/O.CAN.KABR.WW.Y.0014.000000T0000Z-161211T1500Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER
710 AM CST SUN DEC 11 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE WAVE OF SNOW THAT WAS PROMPTING THE WARNING HAS EXITED THE
REGION. SOME LIGHT SNOW IS STILL POSSIBLE THIS MORNING BUT LITTLE
TO NO ADDITIONAL ACCUMULATION IS EXPECTED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this winter storm warning went out at Dec 10, 10:45 PM CST, 0 minutes earlier.

Area forecast discussion, Dec 10, 10:45 PM CST, 0 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1045 PM CST Sat Dec 10 2016

.UPDATE...
Issued at 1043 PM CST Sat Dec 10 2016

Getting reports of 5 to 6 inches in east central South Dakota so
have pulled the trigger and issued a winter storm warning through
the night for this area where more snow is expected as a band
continues to move over this area overnight.

UPDATE Issued at 913 PM CST Sat Dec 10 2016

Have been introducing little changes to the forecast all evening.
Given latest 88D data have decided to bump up some pcpn amounts
and expand advisory back west where band of snow is expected to
move across through late night. Suspect some 3+ inch reports from
that band. In the east have already had reports of 3 to 4 inches
so 6 is not entirely out of the question but suspect those reports
will be limited. Temperatures will be steady or slowly rise
overnight.

&&

.SHORT TERM...(This Evening through Monday Afternoon)
Issued at 340 PM CST Sat Dec 10 2016

Band of snow set up just to the south, and is migrating to the east.
Otherwise just light snow with limited accumulations across the CWA
this afternoon. Models still picking up on a shared energy area
moving overhead tonight, though some of the CAM solutions drift this
feature into North Dakota. Either way, with upwards of 20 microbars
of lift and a deep dendritic growth zone, anticipate additional few
inches across the CWA. Snow amounts from these three system probably
wont phase over much more than a few isolated spots, but total are
expected to reach Advisory criteria if they haven't gotten close
already in a few spots. Winds will remain generally light out of the
east shifting to the north overnight, so blowing snow is not going
to be an issue. Temperatures will continue to moderate overnight as
well due to clouds and as we experience the last of the warm
advection.

Focus shifts to Monday with the passage of another Arctic boundary.
925mb temperatures will already be cold across much of the CWA but a
warm advection pattern in the western CWA will result in 925mb
temperatures dropping 7-10C.  A pressure bubble to the west will
result in pressure rises of 6-10mb/6 hours thereafter. Mixed winds
in the NAM/GFS are around 20/25 with gusts upper 20s to low 30s
respectively. Added mention of blowing snow. Models also bring in a
few hundreds of QPF so increased pops to likely for the upslope
Coteau.

.LONG TERM...(Monday Evening through Saturday)
Issued at 340 PM CST Sat Dec 10 2016

The long term models agree very well from Tuesday through Saturday
with deep northerly flow bringing a continuous flow of Arctic air to
our region through the period. The widespread snow cover across our
region will also have an influence on the day and nighttime
temperatures. Highs will be mostly in the single digits and lower
teens above zero with lows mainly in the single digits and lower
teens below zero. Wednesday night may end up being much colder as
the surface high pressure area settles over the region. With clear
skies and light winds, temperatures may end up being 5 to 15 degrees
colder than in the current forecast. The long term should be dry
until late in the period as a couple upper level low pressure
troughs kick into our region from the west and southwest. The lift
with these troughs along with the Pacific moisture riding over the
cold air should bring chances of light snow starting Thursday night
through Friday night. Saturday at this time looks to be dry with
highs maybe not making it to above zero.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 519 PM CST Sat Dec 10 2016

A mix of mvfr/ifr cigs and vsbys is expected through tonight at
all taf sites. KMBG/KABR/KATY will see the lowest vsbys due to
falling snow overnight. This area will see the greatest
accumulation of snow from a couple different snow bands. Slow
improvement will occur from west to east late tonight and Sunday
morning.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Winter Weather Advisory until 6 AM CST Sunday for SDZ004-005-009-
     010-016-017-034-036-037.

     Winter Weather Advisory until 9 AM CST Sunday for SDZ006>008-011-
     021.

     Winter Storm Warning until 9 AM CST Sunday for SDZ018>020-022-
     023.

MN...Winter Weather Advisory until 9 AM CST Sunday for MNZ039-046.

&&

UPDATE...TDK
SHORT TERM...Connelly
LONG TERM...Mohr
AVIATION...TDK
Hazardous weather outlook, Dec 10, 4:24 AM CST, 18 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
424 AM CST SAT DEC 10 2016

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-111030-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
424 AM CST SAT DEC 10 2016 /324 AM MST SAT DEC 10 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

LIGHT TO MODERATE SNOW WILL SPREAD EAST ACROSS THE REGION
TODAY...WITH ADDITIONAL DEVELOPMENT OF SNOW TONIGHT OVER NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. WINDS IN THE 15 TO 20 MPH
SHOULD PREVENT SIGNIFICANT BLOWING SNOW IMPACTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW WILL CONTINUE INTO SUNDAY MORNING ACROSS EASTERN SOUTH DAKOTA
AND WESTERN MINNESOTA. FINAL STORM TOTALS ARE EXPECTED TO RANGE
FROM ABOUT 1 TO 5 INCHES ACROSS THE FORECAST AREA...WITH THE LOWER
AMOUNTS AROUND THE MISSOURI RIVER AND THE HIGHER AMOUNTS OVER
NORTHEAST/EAST CENTRAL SOUTH DAKOTA INTO WEST CENTRAL MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TMT

In the hours before

Local storm report, Dec 10, 6:55 PM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
655 PM CST SAT DEC 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     SNOW             KENNEBEC                43.91N 99.86W
12/10/2016  M2.0 INCH        LYMAN              SD   CO-OP OBSERVER

            .

&&

KG
Local storm report, Dec 10, 7:14 PM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
714 PM CST SAT DEC 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     SNOW             COLUMBIA                45.61N 98.31W
12/10/2016  M2.0 INCH        BROWN              SD   EMERGENCY MNGR

            STILL SNOWING.

&&

KG
Local storm report, Dec 10, 7:15 PM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
715 PM CST SAT DEC 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     SNOW             1 W BRYANT              44.59N 97.48W
12/10/2016  E3.5 INCH        HAMLIN             SD   LAW ENFORCEMENT

            STILL SNOWING.

&&

KG
Local storm report, Dec 10, 8:59 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
859 PM CST SAT DEC 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     SNOW             4 S ARTICHOKE           45.34N 96.15W
12/10/2016  M1.0 INCH        BIG STONE          MN   CO-OP OBSERVER

            STILL SNOWING.

&&

KG

Nearby

Winter Storm Warnings in South Dakota, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.